MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Catalog Number 788626
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation noted the sample was provided with the original bard inlay box and pouch and placed inside a large ziploc bag.The suture and pigtail straightener were not provided.Visual requirements states to use unaided eye at 12" to 18" under normal room lighting unless otherwise noted.Dimensional requirements states the od to be 0.079" ± 0.002", tip id 0.043" ± 0.002:, tube id to be 0.050" +0.002" -0.001", and guidewire to be 0.038" ± 0.001.Upon evaluating the sample, it was evident that the sample had been previously used, as indicated by presence of blood residue on the stent.The point of separation was located at the proximal pigtail.The separation appeared to be extended, as suggested by the discoloration and jagged edge observed on the material.The outer diameter (od) was measured at 0.0790" and 0.0798" using a laser micrometer.The tip internal diameter (id) was assessed using a 0.043" pin gauge, while the tube id at the separation site was measured using a 0.050" pin gauge.Additionally a 0.038" guidewire successfully through the sample, and blood was expelled during the guidewire placement, confirmed the interaction with the sample.No additional actions are required at this time since root cause was not identified.A dhr review did not show any problems or conditions that would contributed to the reported event.The instructions for use were found adequate and state the following: "precautions: suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.Avoid improper handling of stent such as bending, kinking, tearing etc.Misuse could damage the overall integrity of the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient's condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.With any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and or the need for additional surgical intervention.The presence of knot should be considered if significant resistance is encountered during attempts at removal.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient." correction: d, e, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after the indwelling ureteral stent was opened, it was found that the pig tail was broken.It was replaced with a new indwelling ureteral stent.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21216827
Report Number1018233-2025-00259
Device Sequence Number8795916
Product Code FAD
UDI-Device Identifier00801741015762
UDI-Public(01)00801741015762(11)240213(17)280809(10)NGHY1240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788626
Device Lot NumberNGHY1240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown